Missouri, 2011Damaging Winds in Missouri, August 7, 2011
August 7, 2011 · NWS MEG · 2 events in 2 counties and zones
An area of thunderstorms pushed into the Missouri Bootheel during the late evening hours. An outflow boundary was generated from the thunderstorms, The boundary produced damaging winds across portions of the area as a result.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of thunderstorms pushed into the Missouri Bootheel during the late evening hours. An outflow boundary was generated from the thunderstorms, The boundary produced damaging winds across portions of the area as a result.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 7, 8:38 PM CST, 47 minutes earlier.
Area forecast discussion, Aug 7, 8:38 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
938 PM CDT SUN AUG 7 2011
.UPDATE...
UPDATE TO ADD SEVERE THUNDERSTORM WATCH 742 AND READJUST POPS
ACROSS THE REGION.
&&
.DISCUSSION...
A FORWARD PROPAGATING MESOSCALE CONVECTIVE SYSTEM (MCS) CONTINUES
TO ADVANCE QUICKLY SOUTHEAST INTO NORTHEAST ARKANSAS THIS EVENING.
THIS SYSTEM SHOULD CONTINUE TO MOVE SOUTHEAST INTO THE MISSOURI
BOOTHEEL AND NORTHWEST TENNESSEE OVERNIGHT. THESE THUNDERSTORMS
WILL HAVE THE POTENTIAL TO PRODUCE WIND DAMAGE AND A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED FOR THESE LOCATIONS THROUGH 4
AM CDT. ALSO HAVE RAISED TO LIKELY POPS AND LOWERED LOW
TEMPERATURES IN THESE LOCATIONS.
FURTHER SOUTH ACROSS NORTHEAST MISSISSIPPI...A BACKBUILDING MCS
CONTINUES TO PRODUCE VERY HEAVY RAINFALL AND A LOCALIZED FLOOD
THREAT. THIS AREA WILL CONTINUE TO BE MONITORED FOR A POSSIBLE
FLASH FLOOD WATCH IF STORMS LOOK TO PERSIST AFTER MIDNIGHT AND
ALSO FOR POSSIBLE UPSTREAM ACTIVITY.
UPDATED ZONES...GRIDS...AND HAZARDS WILL BE SENT SHORTLY.
JLH
&&
.PREV DISCUSSION... /ISSUED 328 PM CDT SUN AUG 7 2011/
DISCUSSION...
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT.
SMALL MCV OVER CENTRAL ARKANSAS HAS BEEN PRODUCING POTENT
THUNDERSTORMS WITH MICROBURSTS BEING REPORTED NEAR LITTLE ROCK
THIS AFTERNOON. THIS FEATURE WILL CONTINUE TO HEAD EAST INTO
NORTHERN MISSISSIPPI EARLY THIS EVENING. SOME SEVERE STORMS ARE
POSSIBLE THROUGH ABOUT 9 OR 10 PM BEFORE INSTABILITY DIMINISHES
SUFFICIENTLY. ADDED AN ENHANCED AREA OF POPS TO COVER THIS FEATURE
OVER THE SOUTHWESTERN AREAS...WITH SCHC ELSEWHERE.
SHOULD SEE ONE MORE DAY OF VERY HOT TEMPERATURES ON MONDAY BEFORE
BIG CHANGES FOR THE REST OF THE WEEK. THERMAL RIDGE REMAINS IN
PLACE BUT INTENSITY BEGINS TO WANE CONSIDERABLY BY MONDAY EVENING
AS THE RIDGE BEGINS RETROGRADING WESTWARD. NAM12 INDICATES HIGHS
IN THE UPPER 90S/LOW 100S AGAIN...WITH THE ECMWF ON THE COOLER
SIDE OF GUIDANCE DUE TO EXCESSIVE CLOUDS/STORMS. MET/MAV NUMBERS
ARE CLOSE WITH TEMPERATURES/POPS SO WENT WITH THOSE. AFTER ADDING
IN DEW POINT GRIDS AND CALCULATING HEAT INDICES...LOOKS LIKE THE
CURRENT HEADLINE CONFIGURATION IS IN GOOD SHAPE.
CLUSTER OF STORMS IS EXPECTED TO DEVELOP OVER EASTERN KS/SWRN MO
MONDAY AFTERNOON ON THE READING EDGE OF THE RIDGE. AS THE RIDGE
BUILDING WESTWARD...THIS CLUSTER SHOULD DEVELOP INTO A FORWARD
PROPAGATING MCS AND TRACK EAST SOUTHEAST ACROSS THE NORTHERN CWA
MONDAY NIGHT. DAMAGING WINDS WILL BE POSSIBLE...PARTICULARLY
ACROSS NERN AR/MO/NWRN TN. BUMPED UP POPS TO LIKELY MAINLY AFTER
MIDNIGHT OVER THE NORTH WITH CHC ELSEWHERE.
CLOUDS AND LINGERING SHOWERS/STORMS ASSOCIATED WITH THE MCS MAY
STILL BE ONGOING TUESDAY ACROSS THE NORTH AND EAST. THIS SHOULD
KEEP TEMPERATURES CONSIDERABLY COOLER THROUGH THE DAY...WITH HIGHS
ONLY IN THE MID 80S. FARTHER WEST THE RIDGE WILL STILL HAVE SOME
INFLUENCE AND WITH WEST WINDS SHOULD BE ABLE TO RECOVER BACK TO
THE LOW OR MID 90S ACROSS NORTHWEST MS.
BRIEF BREAK EXPECTED TUESDAY NIGHT WITH CLEARING SKIES. LIGHT
NORTHEASTERLY FLOW WILL BRING REFRESHINGLY COOLER AIR NOT SEEN
AROUND HERE IN SOME TIME.
.LONG TERM...WEDNESDAY THROUGH SUNDAY.
THE RIDGE TRIES TO BUILD BACK A BIT WEDNESDAY...BUT WONT QUITE
MAKE IT THIS FAR EAST. INSTEAD IT WILL TIGHTEN THE THICKNESS
PATTERN AND BRINGING A HIGH PROBABILITY OF ADDITIONAL MCS
DEVELOPMENT OVER SOUTHEAST KS/SRN MO THAT WILL TRACK EAST
SOUTHEAST ACROSS THE MIDSOUTH LATE WED...ESPECIALLY WED
NITE...AND THEN AGAIN FRIDAY NIGHT. ANY OF THESE MAY BRING
DAMAGING WINDS. TEMPERATURES WILL CONTINUE TO HOVER NEAR OR
SLIGHTLY BELOW AVERAGE DEPENDING ON TIMING AND PLACEMENT OF EACH
MCS.
FRESH HIGH PRESSURE BUILDING SOUTH INTO THE PLAINS WILL BRING A
POSSIBLE COLD FRONT THROUGH THE MIDSOUTH IN THE SATURDAY TIME
FRAME. SOME STORMS CAN BE EXPECTED WITH IT.
FOR LATE NEXT WEEKEND A NORTHERLY FLOW WILL CONTINUE THE FEED OF
COOLER AND LESS HUMID AIR...ALONG WITH SUNNY SKIES.
BORGHOFF
&&
.AVIATION...
00Z TAF CYCLE
SEVERE STORMS WITH DAMAGING WINDS MOVING ACROSS NORTHEAST
MISSISSIPPI THIS EVENING WILL GET CLOSE AND MAY IMPACT THE TUP TAF
SITE WITH STRONG WINDS AND REDUCED VISBYS/CIGS. A TEMPO FOR STRONG
WINDS AND STORMS HAS BEEN ADDED THROUGH 3Z. ADDITIONAL STORMS HAVE
DEVELOPED IN ADVANCE OF A MID LEVEL SHORTWAVE ACROSS SOUTHERN
MISSOURI. THESE STORMS HAVE ORGANIZED INTO A FORWARD PROPAGATING
MCS WHICH SHOULD ADVANCE SOUTHEASTWARD INTO OUR AREA. SUFFICIENT
THERMODYNAMIC INSTABILITY SHOULD ALLOW THESE STORMS TO MOVE ACROSS
OUR REGION OVERNIGHT...THEREFORE HAVE MAINTAINED A CB GROUPING AT
JBR...MKL...AND MEM. PLAN TO INTRODUCE TEMPO GROUPS AS NEEDED ONCE
THE AREA OF GREATEST CONCENTRATION BECOMES MORE CLEAR. LATEST
MODELS NOT HANDLING THE OVERALL SITUATION VERY WELL.
STORMS SHOULD DIMINISH LATE TONIGHT BUT WITH EXPECTED STRONG
SURFACE HEATING AND NORTHWEST FLOW ALOFT ON MONDAY...EXPECT
ADDITIONAL CHANCES FOR AFTERNOON THUNDERSTORMS...WITH EVEN HIGHER
CHANCES MONDAY NIGHT.
JLH
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 81 99 79 92 / 30 10 50 40
MKL 74 97 75 88 / 50 30 70 50
JBR 75 100 75 91 / 40 20 60 40
TUP 76 98 78 91 / 50 20 30 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR CLAY-GREENE-LAWRENCE-
RANDOLPH.
EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR CRAIGHEAD-
CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-ST.
FRANCIS.
MO...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR ALCORN-PRENTISS-TIPPAH-
TISHOMINGO.
EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-QUITMAN-TALLAHATCHIE-TATE-
TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-GIBSON-HARDEMAN-HARDIN-HENDERSON-
HENRY-LAKE-MADISON-MCNAIRY-OBION-WEAKLEY.
EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR FAYETTE-
HAYWOOD-LAUDERDALE-SHELBY-TIPTON.
&&Hazardous weather outlook, Aug 7, 8:48 PM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
948 PM CDT SUN AUG 7 2011
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-090500-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
948 PM CDT SUN AUG 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE
OVERNIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS IN EXCESS OF 60 MPH.
VERY HEAVY RAINFALL CONTINUES ACROSS PORTIONS OF NORTHEAST
MISSISSIPPI. STORMS CONTINUE TO DEVELOP AND MOVE OVER THE SAME
AREAS LEADING TO LOCALIZED FLASH FLOODING.
AN EXCESSIVE HEAT WARNING OR HEAT ADVISORY REMAINS IN EFFECT ACROSS
THE ENTIRE MIDSOUTH. HEAT INDICES WILL RANGE FROM 105 DEGREES TO
115 DEGREES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AN EXCESSIVE HEAT WARNING OR HEAT ADVISORY IS IN EFFECT ACROSS THE
ENTIRE MIDSOUTH MONDAY. HEAT INDICES WILL RANGE FROM 105 DEGREES TO
115 DEGREES.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE FROM
CHERRY VALLEY ARKANSAS...TO MEMPHIS TENNESSEE...TO CORINTH
MISSISSIPPI MONDAY NIGHT. DAMAGING WIND IS THE MAIN THREAT...BUT
HEAVY RAIN AND LOCALIZED FLASH FLOODING ARE ALSO POSSIBLE.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AT TIMES FROM TUESDAY
THROUGH SATURDAY. GUSTY WINDS AND LOCALIZED FLASH FLOODING WILL
BE THE MAIN THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TONIGHT ACROSS NORTHERN PORTIONS
OF THE MID SOUTH AND WILL BE POSSIBLE AGAIN MONDAY NIGHT AREAWIDE.
JLH
In the hours before
Special weather statement, Aug 7, 8:40 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
940 PM CDT SUN AUG 7 2011
ARZ017-018-026-MOZ113-080330-
CRAIGHEAD AR-GREENE AR-LAWRENCE AR-DUNKLIN MO-
940 PM CDT SUN AUG 7 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 PM CDT FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
EASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 5
MILES EAST OF WALNUT RIDGE AT 940 PM CDT...MOVING SOUTHEAST AT 45
MPH.
PEOPLE IN CRAIGHEAD...DUNKLIN...GREENE AND LAWRENCE COUNTIES...
INCLUDING LOCATIONS NEAR BAY...BONO...BROOKLAND...CARAWAY...CROWLEYS
RIDGE STATE PARK...HOXIE...JONESBORO...LAKE CITY...LAKE FRIERSON
STATE PARK...MARMADUKE...MONETTE...PARAGOULD AND WALNUT RIDGE...
SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3612 9107 3622 9032 3620 9031 3620 9028
3571 9029 3571 9102
TIME...MOT...LOC 0240Z 307DEG 24KT 3606 9084Local storm report, Aug 7, 8:41 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
941 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG THRASHER 34.56N 88.41W
08/07/2011 PRENTISS MS AMATEUR RADIO
SEVERAL TREES DOWN...POWER LINES DOWN AND MINOR
STRUCTURAL DAMAGE IN A SWATH FROM THRASHERS THROUGH TOWNS
OF ALTITUDE AND BURTON.
0548 PM TSTM WND DMG S JUMPERTOWN 34.71N 88.66W
08/07/2011 PRENTISS MS AMATEUR RADIO
ROOF BLOWN OFF HOUSE NUMBER 155 ON COUNTY ROAD 7481 JUST
SOUTH OF MS HWY 4.
0600 PM TSTM WND GST BLACKLAND 34.64N 88.67W
08/07/2011 M70.00 MPH PRENTISS MS EMERGENCY MNGR
70 MPH WIND GUSTS.POWER LINES DOWN AND TREES DOWN ACROSS
CENTRAL TO SOUTHERN PARTS OF PRENTISS COUNTY FROM
BLACKLAND TO BURTON. PENNY SIZED HAIL ALSO FELL.
0645 PM TSTM WND DMG DUMAS 34.64N 88.84W
08/07/2011 TIPPAH MS EMERGENCY MNGR
SEVERAL TREES DOWN...POWER LINES DOWN ALL ALONG TIPPAH
AND PRENTISS COUNTY BORDER. ALSO DIME SIZED HAIL FELL.
0650 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS 911 CALL CENTER
POWER LINES DOWN IN TOWN OF BALDWYN.
0700 PM TSTM WND DMG FRANKSTOWN 34.57N 88.63W
08/07/2011 PRENTISS MS AMATEUR RADIO
SEVERAL TREES DOWN AND HOUSES NUMBER 122-130 DAMAGED ON
HIGHWAY 30 WEST. NO INJURIES.
0700 PM TSTM WND DMG 3 NW BALDWYN 34.53N 88.67W
08/07/2011 PRENTISS MS AMATEUR RADIO
MULTIPLE TREES AND POWER LINES REPORTED ON COUNTY ROAD
6100 IN SOUTHWEST PRENTISS COUNTY. ALSO TREES REPORTED ON
HOUSES.
0705 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS 911 CALL CENTER
SEVERAL HOMES...BUSINESSES AND VEHICLES DAMAGED IN
BALDWYN. NUMEROUS TREES DOWN. SEARCH AND RESCUE
OPERATIONS HAVE BEGUN. A LARGE TREE FELL ONTO AND THROUGH
HOUSE ON 5TH STREET IN BALDWYN...NO INJURIES OR
FATALITIES REPORTED AT THIS TIME. SEVERAL FAMILIES HAVE
BEEN DISPLACED FROM THEIR HOMES AND ARE AT RED CROSS
SHELTERS.
0705 PM TSTM WND DMG 3 NW BALDWYN 34.53N 88.67W
08/07/2011 PRENTISS MS AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL ALONG WITH DOWNED TREES
REPORTED ALONG COUNTY ROAD 6061 IN SOUTHWEST PRENTISS
COUNTY.
0705 PM TSTM WND DMG N BALDWYN 34.50N 88.63W
08/07/2011 LEE MS 911 CALL CENTER
ROOF BLOWN OFF HOUSE IN NORTH BALDWYN. TREES DOWN AND
POWER LINES DOWN ALSO.
0710 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS AMATEUR RADIO
BARN BLOWN OVER ON HWY 6100 AT THE BALDWYN CITY LIMITS.
0715 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS LAW ENFORCEMENT
ROOF BLOWN OFF OF A HOUSE IN THE WEST SIDE OF BALDWYN
ALONG COMMUNITY DRIVE.
0729 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL AND SEVERE WINDS WHICH OVERTURNED
A CAMPER WAS REPORTED IN BALDWYN WITH SECOND SEVERE
THUNDERSTORM.
0729 PM FLASH FLOOD BALDWYN 34.50N 88.63W
08/07/2011 LEE MS LAW ENFORCEMENT
FLOODED STREETS IN BALDWYN HAVE RESULTED IN RE-ROUTING OF
EMERGENCY RESPONDERS.
0850 PM NON-TSTM WND DMG FULTON 34.26N 88.40W
08/07/2011 ITAWAMBA MS LAW ENFORCEMENT
LARGE TREE DOWN IN CITY LIMITS AND ANOTHER JUST OUTSIDE
CITY LIMITS.
&&
JLHSpecial weather statement, Aug 7, 8:54 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
954 PM CDT SUN AUG 7 2011
ARZ018-026-028-MOZ113-115-080345-
CRAIGHEAD AR-GREENE AR-MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-
954 PM CDT SUN AUG 7 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 PM CDT FOR...
EXTREME NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
EXTREME EAST CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 16 MILES NORTH OF SENATH TO 26 MILES WEST OF LEACHVILLE
AT 954 PM CDT...MOVING EAST AT 45 MPH.
PEOPLE IN CRAIGHEAD...DUNKLIN...GREENE...MISSISSIPPI AND PEMISCOT
COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...GOSNELL...
LEACHVILLE...LUXORA...MANILA...OSCEOLA...SENATH AND STEELE...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES BIG LAKE.
&&
LAT...LON 3611 8966 3603 8969 3600 8973 3590 8964
3588 8966 3591 8971 3589 8977 3586 8977
3582 8970 3581 8978 3576 8981 3574 8987
3576 8991 3569 8999 3582 9030 3617 9028
TIME...MOT...LOC 0254Z 272DEG 51KT 3634 9019 3600 9065Special weather statement, Aug 7, 8:58 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
958 PM CDT SUN AUG 7 2011
ARZ009-018-080330-
CLAY AR-GREENE AR-
958 PM CDT SUN AUG 7 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 PM CDT FOR...
CLAY COUNTY IN EASTERN ARKANSAS...
NORTHERN GREENE COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES SOUTHWEST OF MCDOUGAL AT 958 PM
CDT...MOVING SOUTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CLAY AND GREENE COUNTIES...INCLUDING LOCATIONS NEAR
CORNING...MARMADUKE AND RECTOR...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3649 9022 3617 9025 3615 9080 3649 9070
TIME...MOT...LOC 0258Z 297DEG 12KT 3638 9045
Special weather statement, Aug 7, 9:14 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1014 PM CDT SUN AUG 7 2011
ARZ026>028-035-080400-
CRAIGHEAD AR-CROSS AR-MISSISSIPPI AR-POINSETT AR-
1014 PM CDT SUN AUG 7 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 PM CDT FOR...
SOUTHERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS...
CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES NORTHWEST OF GREENFIELD AT 1014 PM CDT...MOVING SOUTHEAST AT 40
MPH.
PEOPLE IN CRAIGHEAD...CROSS...MISSISSIPPI AND POINSETT COUNTIES...
INCLUDING LOCATIONS NEAR BAY...HARRISBURG...LEPANTO...MARKED TREE AND
TRUMANN...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3571 9104 3582 9049 3555 9005 3541 9105
TIME...MOT...LOC 0314Z 329DEG 42KT 3570 9075
Special weather statement, Aug 7, 9:25 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1025 PM CDT SUN AUG 7 2011
ARZ028-MOZ115-TNZ001-002-019-048-080400-
MISSISSIPPI AR-PEMISCOT MO-DYER TN-LAKE TN-LAUDERDALE TN-OBION TN-
1025 PM CDT SUN AUG 7 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 PM CDT FOR...
NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
DYER COUNTY IN NORTHWEST TENNESSEE...
LAKE COUNTY IN NORTHWEST TENNESSEE...
WESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
EASTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 13
MILES NORTHWEST OF HELOISE AT 1025 PM CDT...MOVING SOUTHEAST AT 40
MPH.
PEOPLE IN DYER...LAKE...LAUDERDALE...MISSISSIPPI...OBION AND PEMISCOT
COUNTIES...INCLUDING LOCATIONS NEAR DYERSBURG...LUXORA...REELFOOT
LAKE STATE PARK...RIPLEY AND UNION CITY...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM
LAKE...OPEN LAKE AND REELFOOT LAKE.
&&
LAT...LON 3651 8900 3590 8932 3565 8962 3564 8976
3573 8995 3605 8971 3639 8959 3635 8953
3636 8952 3643 8955 3647 8953 3650 8954
3650 8949 3647 8949 3646 8946 3650 8941
3651 8936
TIME...MOT...LOC 0325Z 299DEG 34KT 3613 8985Thunderstorm Wind, Dunklin
- When
- August 7, 9:25 PM CST to 9:30 PM CST
- Where
- Dunklin County, Kennett to 1.42 mi N of Kennett Mem Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.230, -90.070
Straight line winds blew a window out of a pharmacy in Kennett.
Thunderstorm Wind, Pemiscot
- When
- August 7, 9:30 PM CST to 9:35 PM CST
- Where
- Pemiscot County, 0.41 mi SW of Hayti to 0.91 mi NNE of Hayti
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.225, -89.754
Straight line winds knocked down several trees in Hayti.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Louisiana, August 7, 20111 death · 1 event
- Hail and Damaging Winds in South Dakota, August 7, 2011$2.9 million · 2.75 in hail · 21 events
- Hail in South Dakota, August 7, 2011$1.0 million · 2.5 in hail · 2 events
- Wildfire in Texas, August 7 to 15, 2011$333,000 · 5 events
- Damaging Winds in Missouri, August 7, 2011$227,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in Nebraska, August 7, 2011$132,000 · 2.75 in hail · 21 events
- Hail and Damaging Winds in Kansas, August 7, 20116 injured · 1.5 in hail · 23 events
- Damaging Winds in Ohio, August 7, 2011$148,000 · 78 kt wind · 14 events
- Flash Flooding in West Virginia, August 7, 2011$200,000 · 3 events
- Flash Flooding and Damaging Winds in Arizona, August 7, 2011$127,000 · 66 kt wind · 9 events
- Hail and Damaging Winds in Alabama, August 7, 2011$125,000 · 52 kt wind · 5 events
- Lightning Strike in North Carolina, August 7, 2011$150,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 341611, 341614.